Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 236, NWS Topeka, KS

July 22, 2008Anderson County, Franklin County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 22, 2008, 8:44 PM CDT for Anderson County, Franklin County, Kansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 8:44 PM CDT (01:44 UTC)
Expired
Jul 22, 2008, 9:30 PM CDT
In force
46 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

Counties Anderson County, KS, Franklin County, KS

The radar

The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 8:45 PM CDTTSTM WND DMG4 Ne Williamsburg, KSSPOTTER REPORTED AN 8 INCH DIAMETER TREE WAS DOWNED AT HER RESIDENCE.
Jul 22, 9:20 PM CDTHAIL 11 Ssw Greeley, KSESTIMATED NICKEL TO QUARTER SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3006 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
2.1
Supercell composite
16.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 230145
SVRTOP
KSC003-059-230230-
/O.NEW.KTOP.SV.W.0236.080723T0144Z-080723T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
844 PM CDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 930 PM CDT

* AT 842 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE   
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 4 MILES NORTHEAST OF 
WILLIAMSBURG.  DOPPLER RADAR INDICATED THIS STORM WAS ALSO CAPABLE 
OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
5 MILES WEST OF PRINCETON...OR 10 MILES SOUTHWEST OF OTTAWA...MOVING 
EAST AT 24 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRINCETON...
  RICHMOND...
  RANTOUL...
  GREELEY...
  LANE...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 173 AND 182.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3833 9518 3839 9542 3858 9544 3857 9505
      3833 9506 3833 9505 3831 9505
TIME...MOT...LOC 0144Z 278DEG 21KT 3850 9536

$$

CAVANAUGH
3 follow-up statements
000 
WWUS53 KTOP 230209
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
909 PM CDT TUE JUL 22 2008

KSC003-059-230230-
/O.CON.KTOP.SV.W.0236.000000T0000Z-080723T0230Z/
FRANKLIN-ANDERSON-
909 PM CDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN ANDERSON AND SOUTHEASTERN FRANKLIN COUNTIES...

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES NORTHEAST OF RICHMOND...OR 13 MILES SOUTH OF
OTTAWA...MOVING EAST AT 21 MPH.

LOCATIONS IMPACTED INCLUDE...
RANTOUL...GREELEY AND LANE.

STRONG DAMAGING WINDS GREATER THAN 60 MPH WILL OCCUR WITH THIS STORM.
FOR YOUR SAFETY MOVE INDOORS NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3833 9518 3837 9535 3857 9521 3857 9505
      3831 9506
TIME...MOT...LOC 0209Z 280DEG 18KT 3844 9518

$$

CAVANAUGH
000 
WWUS53 KTOP 230225
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
924 PM CDT TUE JUL 22 2008

KSC003-059-230230-
/O.CON.KTOP.SV.W.0236.000000T0000Z-080723T0230Z/
FRANKLIN-ANDERSON-
924 PM CDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN ANDERSON AND SOUTHEASTERN FRANKLIN COUNTIES...

AT 922 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL 1 MILE SOUTH SOUTHWEST OF 
GREELEY.  THIS STORM WAS LOCATED NEAR GREELEY...OR 19 MILES 
SOUTHEAST OF OTTAWA...MOVING EAST SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
GREELEY AND LANE.

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3831 9506 3833 9518 3846 9515 3847 9506
TIME...MOT...LOC 0224Z 289DEG 22KT 3838 9507

$$

CAVANAUGH
000 
WWUS53 KTOP 230230
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
930 PM CDT TUE JUL 22 2008

KSC003-059-230240-
/O.EXP.KTOP.SV.W.0236.000000T0000Z-080723T0230Z/
FRANKLIN-ANDERSON-
930 PM CDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ANDERSON AND
SOUTHEASTERN FRANKLIN COUNTIES HAS EXPIRED...

AT 930 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3831 9506 3833 9518 3846 9515 3847 9506
TIME...MOT...LOC 0225Z 289DEG 22KT 3838 9506

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:35 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 22, 6:35 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
635 PM CDT TUE JUL 22 2008

.UPDATE...

UPDATED FOR 00 UTC AVIATION.

&&

.DISCUSSION...

SEE PREVIOUS DISCUSSION.

&&

.AVIATION...
PRESENCE OF OUTFLOW BOUNDARIES...A WEAK UPPER WAVE...AND PLENTY OF
INSTABILITY SUGGEST SOME CONVECTIVE CONCERNS FOR THE TERMINALS.
WILL GO WITH CB FOR THE EARLY EVENING UNTIL INSTABILITY WANES AS
THE CHANCES OF A TS IN THE AERODROMES SEEM REMOTE. WINDS SHOULD
GENERALLY BE LIGHT AND EASTERLY...WITH AN INCREASE IN SPEEDS BY
LATE WEDNESDAY MORNING. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE
00Z CYCLE.

&&

.PREV DISCUSSION... /ISSUED 344 PM CDT TUE JUL 22 2008/

DISCUSSION...

WEAK SURFACE BOUNDARY JUST SOUTH OF I70 AT 20Z.  MESOANALYSES SHOW
SOME SURFACE CONVERGENCE ALONG BOUNDARY...AND WEAK CAP.  DEWPOINTS
HAVE POOLED JUST NORTH OF FRONT...WITH MIXED LAYER CAPES NEAR 4000
J/KG.  HOWEVER...NO SIGNIFICANT CONVECTION HAS FIRED AND NOTHING
APPEARS IMMINENT ON SATELLITE IMAGERY.

RUC ANALYSIS AND PROFILER WINDS SHOWS WEAK VORT MAX OVER ERN
NEBRASKA MOVING SE.  HOWEVER...SUBSIDENCE IN WAKE OF THIS MORNINGS
MISSOURI MCS HAS HELPED WITH OVERALL CONVECTIVE SUPPRESSION.  WITH
BOUNDARY REMAINING IN AREA...EXPECT ISOLATED CONVECTION TO STILL BE
POSSIBLE TONIGHT INTO WEDNESDAY AS WEAK POSITIVE 850 MB THETA-E
ADVECTION CONTINUES.  POPS KEPT AOB 20 PERCENT TONIGHT AND WEDNESDAY.

RELATIVELY HIGH DEWPOINTS ACROSS ERN KS SHOULD KEEP LOW TEMPS IN THE
UPPER 60S TO LOWER 70S.  ON WEDNESDAY...GFS MOS GUIDANCE WARMER THAN
NAM OR NGM AND HAVE GONE CLOSER TO THIS BASED ON RECENT PERFORMANCE.

PHILLIPS

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...THE UPPER RIDGE WILL
AMPLIFY ACROSS THE SOUTHERN PLAINS WHILE AN UPPER LEVEL TROUGH MOVES
EAST ACROSS THE NORTHERN PLAINS INTO THE UPPER MIDWEST. WEDNESDAY
NIGHT INTO THURSDAY MORNING THERE MAY BE A SLIGHT CHANCE FOR
ELEVATED SHOWERS AND THUNDERSTORMS TO DEVELOP AS WAA/ISENTROPIC LIFT
INCREASES ACROSS THE NORTHERN AND EASTERN PORTIONS OF THE CWA...BUT
BEING UNDER THE 5H RIDGE AXIS MAY INHIBIT THE DEVELOPMENT OF
ELEVATED THUNDERSTORMS. AS THE 5H TROUGH MOVES ACROSS THE NORTHERN
HIGH PLAINS THEN DIGS SOUTHEAST INTO THE GREAT LAKES...A WEAK COLD
FRONT WILL MOVE SOUTHWARD ACROSS NE AND INTO NORTH CENTRAL KS DURING
THE AFTERNOON HOURS. THERE MAY BE ENOUGH SFC CONVERGENCE FOR
ISOLATED THUNDERSTORMS TO DEVELOP THURSDAY AFTERNOON ACROSS THE
NORTH CENTRAL KANSAS ALONG THE COLD FRONT. HIGHS ON THURSDAY MAY BE
CLOSE TO 100 DEGREES ACROSS THE SOUTHWEST AND WEST CENTRAL
CWA...WITH LOWER 90S ACROSS THE NORTHEAST COUNTIES OF THE CWA. THE
FRONT WILL MOVE SOUTHEAST ACROSS THE NORTHERN AND EASTERN CWA
PROVIDING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT.

FRIDAY THROUGH SATURDAY NIGHT...THE WEAK FRONT WILL MOVE SOUTHWARD
AND STALL OUT AND WEAKEN ALONG I-70. THE 5H TROUGH OVER THE MIDWEST
WILL DIG SOUTHEAST INTO THE GREAT LAKES STATES. BOTH THE ECMWF AND
GFS SHOW THE SOUTHERN PLAINS 5H RIDGE RE-AMPLIFYING. SYNOPTIC SCALE
SUBSIDENCE UNDER THE 5H RIDGE SHOULD CREATE AN ENVIRONMENT
UNFAVORABLE FOR DEEP MOIST CONVECTION...BUT I CANNOT RULE OUT PULSE
STORMS DEVELOPING ALONG OR NORTH OF THE BOUNDARY DURING THE LATE
AFTERNOON HOURS FRIDAY...GIVEN DEEP MOISTURE AND STRONG SFC HEATING.
THEREFORE...I KEPT A 14 POP DURING THE DAY FRIDAY AND 15 POPS FRIDAY
EVENING. TEMPERATURES ACROSS THE NORTHERN COUNTIES MAY ONLY REACH
THE LOWER TO MID 90S NORTH OF THE WEAK SFC BOUNDARY. SOUTH OF THE
SFC BOUNDARY HIGHS WILL BE IN THE UPPER 90S...POSSIBLY NEAR 100
DEGREES OVER THE SOUTHERN COUNTIES OF THE CWA. ON SATURDAY BOTH THE
ECMWF AND GFS SHOW THE 5H RIDGE AXIS RETROGRADING INTO THE WEST
CENTRAL CONUS AS A LONGER WAVE LENGTH 5H TROUGH OVER THE EASTERN
CONUS AMPLIFIES. HIGH TEMPERATURES MAY BE A FEW DEGREES COOLER AS
THE CENTER OF THE RIDGE AXIS SHIFTS WEST OF THE SOUTHERN PLAINS.
HIGHS ON SATURDAY WILL BE IN THE MID 90S ACROSS MOST OF THE CWA.

SATURDAY NIGHT THROUGH TUESDAY...BOTH THE ECMWF AND GFS KEEP A
LONGER WAVE LENGTH 5H TROUGH ACROSS THE EASTERN CONUS AND A BROAD 5H
RIDGE ACROSS THE WEST CENTRAL CONUS. THE ECMWF IS A BIT MORE
AMPLIFIED WITH THE 5H TROUGH OVER THE EASTERN CONUS...AND BRINGS A
COLD FRONT SOUTHWESTWARD INTO THE CWA SUNDAY INTO MONDAY. THIS WOULD
PROVIDE THE CWA WITH A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT THROUGH SUNDAY NIGHT. HOWEVER...THE GFS IS NOT AS
AMPLIFIED WITH THE EASTERN CONUS 5H TROUGH AND KEEPS THE FRONT
NEARLY STATIONARY ACROSS EASTERN NE...SOUTHEAST INTO WESTERN MO. IF
THE GFS WERE TO VERIFY THE BEST RAIN CHANCES WILL REMAIN NORTH AND
EAST OF THE CWA. THEREFORE...I PLACED IN SLIGHT CHANCES FOR
THUNDERSTORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT ACROSS THE CWA.
THE ECMWF MODEL FORECAST SHOWS THE FRONT MOVING SOUTHWARD INTO
NORTHERN OK MONDAY AND TUESDAY...AND THE GFS MODEL SOLUTION KEEPS
THE FRONT NORTHEAST OF THE CWA...THEREFORE I KEPT POPS AT 14 PERCENT
MONDAY NIGHT AND TUESDAY. HIGHS SUNDAY THROUGH TUESDAY WILL ONLY
REACH THE LOWER TO MID 90S...SINCE THE 5H RIDGE AXIS WILL SHIFT
FARTHER WEST. HIGH MAY BE A BIT COOLER ON SUNDAY AND MONDAY IF THE
ECMWF SOLUTION WERE TO VERIFY BRING THE SFC COLD FRONT SOUTHWEST
ACROSS THE CWA.

GARGAN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

65
Hazardous weather outlook, Jul 22, 3:48 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
348 PM CDT TUE JUL 22 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-232100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
348 PM CDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA. SOME OF
THE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY BE STRONG
AND COULD PRODUCE HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE
AREA WEDNESDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

In the hours before

Special weather statement, Jul 22, 6:53 PM CDT, 1 hour 51 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
653 PM CDT TUE JUL 22 2008

KSZ054-230030-
LYON-
653 PM CDT TUE JUL 22 2008

...A SIGNIFICANT WEATHER ALERT FOR CENTRAL LYON COUNTY...

THROUGH 730 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH
ACROSS CENTRAL LYON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE READING. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE
MARKERS 130 AND 145 COULD ALSO BE AFFECTED.

CAVANAUGH
Local storm report, Jul 22, 7:34 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
734 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             5 NNW READING           38.59N 96.00W
07/22/2008  E1.00 INCH       LYON               KS   PUBLIC

            WIND DRIVEN HAIL BROKE A FEW WINDOWS

&&
Local storm report, Jul 22, 7:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
749 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     11 N EMPORIA            38.57N 96.17W
07/22/2008                   LYON               KS   TRAINED SPOTTER

            TREE TOP AND SEVERAL TREE LIMBS BLOWN DOWN. TIME
            ESTIMATED.

&&
Local storm report, Jul 22, 7:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
753 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             5 S OSAGE CITY          38.56N 95.83W
07/22/2008  E1.75 INCH       OSAGE              KS   LAW ENFORCEMENT

            DEPUTY REPORTED GOLF BALL SIZED HAIL AT 277TH STREET AND
            K170.

&&

AW
Local storm report, Jul 22, 8:31 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             4 E MELVERN             38.51N 95.56W
07/22/2008  M1.00 INCH       OSAGE              KS   TRAINED SPOTTER

&&

CAVANAUGH
Local storm report, Jul 22, 8:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
833 PM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             4 SSW QUENEMO           38.53N 95.56W
07/22/2008  E1.00 INCH       OSAGE              KS   TRAINED SPOTTER

            ALSO ESTIMATED 60 MPH WINDS

&&

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:12 PM CDTSevere Thunderstorm WarningTOPLyon, Osage48 min
Jul 22, 7:59 PM CDTSevere Thunderstorm WarningTOPFranklin, Osage46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.